Alert archive / Wyoming / High Wind Warnings in 2020

High Wind Warning 27, NWS Cheyenne, WY

May 6, 2020Albany County, Carbon County, Laramie County, Wyoming

NWS Cheyenne, WY issued this high wind warning at May 6, 2020, 7:39 PM MDT for Albany County, Carbon County, Laramie County, Wyoming. It was in force for 22 hr. 18 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 6, 2020, 7:39 PM MDT (01:39 UTC)
Expired
May 7, 2020, 6:00 PM MDT
In force
22 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 12:12 AM MDTNON-TSTM WND GST 611 Nnw Arlington, WYID: KARL NAME: I80 - ARLINGTON.
May 7, 4:26 AM MDTNON-TSTM WND GST 587 Ese Arlington, WYI-80 COOPER COVE MESONET SITE MEASURED 58MPH WIND GUST, SUSTAINED 39MPH.
May 7, 4:44 AM MDTNON-TSTM WND GST 607 Ese Arlington, WYCOOPER COVE MESONET SITE 60MPH WIND GUST, 35MPH SUSTAINED WINDS.
May 7, 11:56 AM MDTNON-TSTM WND GST 644 W Laramie, WYASOS STATION KLAR LARAMIE AIRPORT - LAR.
May 7, 12:02 PM MDTNON-TSTM WND GST 60Skyline, WYMESONET STATION KSKL SKYLINE (WYDOT).
May 7, 12:12 PM MDTNON-TSTM WND GST 611 Nnw Arlington, WYCORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 1 NNW ARLINGTON. ID: KARL NAME: I80 - ARLINGTON.
May 7, 12:30 PM MDTNON-TSTM WND GST 583 Ne Pumpkin Vine, WYCORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 3 NE PUMPKIN VINE. ID: UR351 NAME: DALEWS.
May 7, 12:45 PM MDTNON-TSTM WND GST 659 Se Buford, WYID: UP204 NAME: LYNCHW.
May 7, 12:55 PM MDTNON-TSTM WND GST 7111 Wsw Warren Af Base, WYID: UP226 NAME: EMKAYW.
May 7, 1:44 PM MDTNON-TSTM WND GST 583 Ne Pumpkin Vine, WYID: UR351 NAME: DALEWS.
May 7, 1:45 PM MDTNON-TSTM WND GST 601 Nnw Whitaker, WYID: KWTR NAME: I25/US87 - WHITAKER.
May 7, 1:48 PM MDTNON-TSTM WND GST 69Horse Creek 12 Sse, WY
May 7, 2:06 PM MDTNON-TSTM WND GST 611 Nnw Whitaker, WYMESONET STATION KWTR 0.6 NW WHITAKER (WYDOT).
May 7, 2:32 PM MDTNON-TSTM WND GST 637 Wsw Warren Af Base, WYID: WY39 NAME: I80/US30 - MP 353.0.
May 7, 2:45 PM MDTNON-TSTM WND GST 639 Se Buford, WYMESONET STATION UP204 9.2 SE BUFORD (UPR).
May 7, 2:45 PM MDTNON-TSTM WND GST 7111 Wsw Warren Af Base, WYMESONET STATION UP226 10.5 NW NATURAL FORT (UPR).
May 7, 2:53 PM MDTNON-TSTM WND GST 621 Nw Cheyenne, WYID: KCYS NAME: CHEYENNE AIRPORT.
May 7, 2:55 PM MDTNON-TSTM WND GST 604 Wsw Pine Bluffs, WYID: K82V NAME: PINE BLUFFS MUNICIPAL AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 1.7 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2020-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2020-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3335 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

973 
WWUS75 KCYS 070139
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
739 PM MDT Wed May 6 2020

WYZ110-070945-
/O.NEW.KCYS.HW.W.0027.200507T0139Z-200507T1500Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
739 PM MDT Wed May 6 2020

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MDT THURSDAY...

* WHAT...West winds 30 to 45 mph with gusts up to 60 mph.

* WHERE...North Snowy Range Foothills County.

* WHEN...Until 9 AM MDT Thursday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for lightweight, high profile vehicles and campers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

WM
7 follow-up statements
048 
WWUS75 KCYS 071431
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
831 AM MDT Thu May 7 2020

WYZ116-072245-
/O.NEW.KCYS.HW.W.0028.200507T1500Z-200508T0200Z/
South Laramie Range-
Including the cities of Buford, Pumpkin Vine, and Vedauwoo
831 AM MDT Thu May 7 2020

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...South Laramie Range County.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Travel will be difficult especially for lightweight,
  high profile vehicles and campers on Interstate 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel will be difficult across the area today especially along
I-80.

&&

$$

WYZ110-071545-
/O.CON.KCYS.HW.W.0027.000000T0000Z-200507T1500Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
831 AM MDT Thu May 7 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING...

* WHAT...West winds 30 to 45 mph with gusts up to 60 mph.

* WHERE...North Snowy Range Foothills County.

* WHEN...Until 9 AM MDT Thursday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for lightweight, high profile vehicles and campers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$
592 
WWUS75 KCYS 071458
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
858 AM MDT Thu May 7 2020

WYZ110-071800-
/O.EXT.KCYS.HW.W.0027.000000T0000Z-200507T1800Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
858 AM MDT Thu May 7 2020

...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON MDT TODAY...

* WHAT...West winds 30 to 45 mph with gusts up to 60 mph.

* WHERE...North Snowy Range Foothills County.

* WHEN...Until noon MDT today.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for lightweight, high profile vehicles and campers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

WYZ116-072300-
/O.CON.KCYS.HW.W.0028.200507T1500Z-200508T0200Z/
South Laramie Range-
Including the cities of Buford, Pumpkin Vine, and Vedauwoo
858 AM MDT Thu May 7 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...South Laramie Range County.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Travel will be difficult especially for lightweight, 
  high profile vehicles and campers on Interstate 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$
559 
WWUS75 KCYS 071758
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1158 AM MDT Thu May 7 2020

WYZ110-080200-
/O.EXT.KCYS.HW.W.0027.000000T0000Z-200508T0200Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
1158 AM MDT Thu May 7 2020

...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...West winds 30 to 45 mph with gusts up to 60 mph.

* WHERE...North Snowy Range Foothills which includes Arlington. 

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Travel will be difficult especially for lightweight, 
  high profile vehicles and campers on Interstate 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

WYZ116-080200-
/O.CON.KCYS.HW.W.0028.000000T0000Z-200508T0200Z/
South Laramie Range-
Including the cities of Buford, Pumpkin Vine, and Vedauwoo
1158 AM MDT Thu May 7 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...South Laramie Range including the I-80 Summit.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Travel will be difficult especially for lightweight, 
  high profile vehicles and campers on Interstate 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$
339 
WWUS75 KCYS 071825
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1225 PM MDT Thu May 7 2020

WYZ117-080200-
/O.EXA.KCYS.HW.W.0027.000000T0000Z-200508T0200Z/
South Laramie Range Foothills-
Including the cities of Whitaker, Federal, and Horse Creek
1225 PM MDT Thu May 7 2020

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...West winds 30 to 45 mph with gusts up to 60 mph.

* WHERE...South Laramie Range Foothills which includes areas
  between mile markers 345 and 365 on I-80.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Travel will be difficult especially for lightweight, 
  high profile vehicles and campers on Interstate 80.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

WYZ116-080200-
/O.CON.KCYS.HW.W.0028.000000T0000Z-200508T0200Z/
South Laramie Range-
Including the cities of Buford, Pumpkin Vine, and Vedauwoo
1225 PM MDT Thu May 7 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...South Laramie Range including the I-80 Summit between
  mile markers 320 and 345 on I-80.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Travel will be difficult especially for lightweight, 
  high profile vehicles and campers on Interstate 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

WYZ110-080200-
/O.CON.KCYS.HW.W.0027.000000T0000Z-200508T0200Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
1225 PM MDT Thu May 7 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* WHAT...West winds 30 to 45 mph with gusts up to 60 mph.

* WHERE...North Snowy Range Foothills which includes Arlington.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Travel will be difficult especially for lightweight, 
  high profile vehicles and campers on Interstate 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$
989 
WWUS75 KCYS 072007
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
207 PM MDT Thu May 7 2020

WYZ115-080200-
/O.EXA.KCYS.HW.W.0027.000000T0000Z-200508T0200Z/
Laramie Valley-
Including the cities of Bosler and Laramie
207 PM MDT Thu May 7 2020

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...West winds 30 to 45 mph with gusts up to 60 mph.

* WHERE...Laramie Valley which includes Laramie.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Travel will be difficult especially for lightweight,
  high profile vehicles and campers on Interstate 80.

  PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

WYZ116-080200-
/O.CON.KCYS.HW.W.0028.000000T0000Z-200508T0200Z/
South Laramie Range-
Including the cities of Buford, Pumpkin Vine, and Vedauwoo
207 PM MDT Thu May 7 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...South Laramie Range including the I-80 Summit between 
  mile markers 320 and 345 on I-80.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Travel will be difficult especially for lightweight, 
  high profile vehicles and campers on Interstate 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

WYZ110-117-080200-
/O.CON.KCYS.HW.W.0027.000000T0000Z-200508T0200Z/
North Snowy Range Foothills-South Laramie Range Foothills-
Including the cities of Arlington, Elk Mountain, Whitaker, 
Federal, and Horse Creek
207 PM MDT Thu May 7 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* WHAT...West winds 30 to 45 mph with gusts up to 60 mph.

* WHERE...South Laramie Range Foothills which includes areas 
  between mile markers 345 and 365 on I-80.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Travel will be difficult especially for lightweight, 
  high profile vehicles and campers on Interstate 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$
671 
WWUS75 KCYS 072031
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
231 PM MDT Thu May 7 2020

WYZ118-119-080200-
/O.EXA.KCYS.HW.W.0027.000000T0000Z-200508T0200Z/
Central Laramie County-East Laramie County-
Including the cities of Cheyenne and Pine Bluffs
231 PM MDT Thu May 7 2020

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...West winds 30 to 45 mph with gusts up to 60 mph.

* WHERE...Central Laramie County and East Laramie County Counties
  which includes Cheyenne and Pine Bluffs. 

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Travel will be difficult especially for lightweight, 
  high profile vehicles and campers on Interstate 80.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

WYZ116-080200-
/O.CON.KCYS.HW.W.0028.000000T0000Z-200508T0200Z/
South Laramie Range-
Including the cities of Buford, Pumpkin Vine, and Vedauwoo
231 PM MDT Thu May 7 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...South Laramie Range including the I-80 Summit between 
  mile markers 320 and 345 on I-80.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Travel will be difficult especially for lightweight, 
  high profile vehicles and campers on Interstate 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

WYZ110-115-117-080200-
/O.CON.KCYS.HW.W.0027.000000T0000Z-200508T0200Z/
North Snowy Range Foothills-Laramie Valley-
South Laramie Range Foothills-
Including the cities of Arlington, Elk Mountain, Bosler, Laramie,
Whitaker, Federal, and Horse Creek
231 PM MDT Thu May 7 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* WHAT...West winds 30 to 45 mph with gusts up to 60 mph.

* WHERE...South Laramie Range Foothills which includes areas 
  between mile markers 345 and 365 on I-80.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Travel will be difficult especially for lightweight, 
  high profile vehicles and campers on Interstate 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$
307 
WWUS75 KCYS 080000
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
600 PM MDT Thu May 7 2020

WYZ116-080100-
/O.CAN.KCYS.HW.W.0028.000000T0000Z-200508T0200Z/
South Laramie Range-
Including the cities of Buford, Pumpkin Vine, and Vedauwoo
600 PM MDT Thu May 7 2020

...HIGH WIND WARNING IS CANCELLED...

Winds were gradually subsiding, with occasional gusts up to 45 
mph for the few hours. The threat for high winds has ended, and 
the High Wind Warning has been cancelled.

$$

WYZ110-115-117>119-080100-
/O.CAN.KCYS.HW.W.0027.000000T0000Z-200508T0200Z/
North Snowy Range Foothills-Laramie Valley-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
Including the cities of Arlington, Elk Mountain, Bosler, Laramie,
Whitaker, Federal, Horse Creek, Cheyenne, and Pine Bluffs
600 PM MDT Thu May 7 2020

...HIGH WIND WARNING IS CANCELLED...

Winds were gradually subsiding, with occasional gusts up to 45 
mph for the few hours. The threat for high winds has ended, and 
the High Wind Warning has been cancelled.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at May 6, 6:00 PM MDT, 1 hour 39 minutes earlier.

Area forecast discussion, May 6, 6:00 PM MDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
600 PM MDT Wed May 6 2020

.SHORT TERM...(This evening through Thursday)
Issued at 253 PM MDT Wed May 6 2020

Summary: Seasonable temperatures across the region this afternoon
with southerly winds. Winds will shift to the west and increase
overnight and into Thursday. Have issued a Special Weather
Statement for 45 to 55 mph gusts for the main wind prone areas and
the High Terrain locations in Wyoming. Light and high profile
vehicles may have some difficulties in these wind gusts.

Weather Element Details: Main H5 ridge axis is pivoting over WY
and NE this afternoon with a notable shortwave trough across
WA/ID. At the surface, high pressure was shifting east across the
central plains with a localized low in west WY that has led to the
southwest to south winds today. The surface low will shift east
and north overnight as additional jet-streak energy infuses on the
backside of the shortwave trough over MT and north WY overnight.
H7-H5 heights will tighten significantly over the next 12-18 hours
along with a quickly developing meso-high on the backside of the
system. All of these factors will ramp up winds across the state
and into southeast WY. Gusts of at least 45 to 55 mph are likely
and perhaps a few 60 mph wind gusts can not be ruled out. Overall
subsidence appears spatially displaced from the best winds for
reduced maximized potential of downward momentum to the surface
but a High Wind Warning could still be possible for Arlington,
Bordeaux, and the Summit area if better alignment does occur.

Despite the robustness of the system, overall moisture is lacking
and only limited precipitation will occur overnight into Thursday
as a cold front moves through the area into Thursday. Winds will
decrease through the late afternoon and evening Thursday.

.LONG TERM...(Thursday through Tuesday)
Issued at 227 AM MDT Wed May 6 2020

Winds increase early Thursday, becoming stronger over the course
of the morning and afternoon as a deep trough clips the region
under the influence of a northwesterly flow aloft. A few light
showers are possible across east-central Wyoming and the northern
Panhandle, but the main impact to the region will be the winds.
Gusts 45-55 mph are possible, especially across Wyoming's wind-
prone areas. Best chance for strongest winds will be over the I-80
Summit where subsidence will set up over the area in the morning
through mid-afternoon as the associated front and increased
gradients move northwest to southeast across the region with the
passing trough. Gradient alignment will make the Summit most
susceptible to these winds, but will not be for the other favored
wind-prone areas such as the Arlington and Bordeaux locations,
though gusts to 50 mph are still possible in these locations.

By late afternoon Thursday, winds will begin diminishing
substantially. Unsettled weather continues Friday through the
weekend as the northwesterly flow places the High Plains and
adjacent HIgh Terrain in a favored area for passing, quick hitting
shortwave troughs. UNder this northwesterly flow aloft, overnight
temperatures will remain chilly, near freezing. The ridge
anchored to the Great Basin finally begins to break down late
Monday and by mid-week, will see chances for widespread rainfall
once again.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 544 PM MDT Wed May 6 2020

Wyoming TAFS...VFR. Wind gusts to 35 knots at Rawlins. Wind gusts
to 28 knots at Laramie until 04Z, then to 41 knots after 15Z
Thursday. Wind gusts to 28 knots at Cheyenne until 06Z, then to
35 knots after 15Z Thursday.

Nebraska TAFS...VFR. Wind gusts to 30 knots at Chadron after 05Z.
Wind gusts to 35 knots at Alliance after 15Z Thursday. Wind gusts
to 25 knots at Scottsbluff until 06Z, then to 35 knots after 15Z
Thursday. Wind gusts to 25 knots at Sidney until 15Z, then to 37
knots.

&&

.FIRE WEATHER...
Issued at 253 PM MDT Wed May 6 2020

Main fire weather focus on Thursday will be sustained west winds
of 25-35 mph with gusts to 45-55 mph in the wind prone areas of
southeast Wyoming and higher terrain through mid-day. Winds will
be lower in the NE Panhandle, 25-35 mph gusts at times from the
south. Humidity values will fall to 20 to 30 percent by mid
afternoon as the higher winds start to decrease but still remain
above 25 mph.

Cooler conditions and areas of precipitation will keep fire
weather hazards low through the end of the week.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...JA
LONG TERM...AB
AVIATION...RUBIN
FIRE WEATHER...JA
Hazardous weather outlook, May 6, 3:32 PM MDT, 4 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
332 PM MDT Wed May 6 2020

NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111>115-
117>119-072145-
Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill-
Kimball County-Cheyenne-North Sioux-South Sioux-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-East Platte County-Goshen County-
Central Carbon County-Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
332 PM MDT Wed May 6 2020

This hazardous weather outlook is for portions of panhandle
Nebraska...western Nebraska...east central Wyoming...south
central Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

WYZ106-110-116-072145-
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
332 PM MDT Wed May 6 2020

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Wind gusts 45 to 55 mph across the wind-prone areas of Wyoming
overnight tonight through mid-afternoon Thursday. Elsewhere, up
to 35 mph. Travel may become difficult for light, high profile
vehicles during this period.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

Allen

In the hours before

Special weather statement, May 6, 2:46 PM MDT, 4 hours 53 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
246 PM MDT Wed May 6 2020

WYZ103>107-109>118-071300-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-
Including the cities of Garrett, Seminoe Dam, Medicine Bow,
Shirley Basin, Bordeaux, Wheatland, Guernsey, Rawlins, Arlington,
Elk Mountain, Baggs, Saratoga, Encampment, Centennial, Albany,
Bosler, Laramie, Buford, Pumpkin Vine, Vedauwoo, Whitaker,
Federal, Horse Creek, and Cheyenne
246 PM MDT Wed May 6 2020

...Elevated wind gusts of 45 to 55 mph overnight into Thursday...

Winds will ramp up overnight tonight through Thursday for the wind
prone areas of Southeast Wyoming and higher terrain. Light and
high profile vehicles may have an increased risk for blowoff or
difficult driving conditions. Winds will decrease Thursday
evening.

What: 45 to 55 mph wind gusts

When: Midnight tonight through 3pm Thursday afternoon

Where: Wind prone and high terrain of southeast Wyoming. This
       includes Arlington, Bordeaux, the I-80 Summit and
       foothills.

Allen

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 8:31 AM MDTHigh Wind WarningCYSAlbany, Laramie9 hr

Nearby

High Wind Warnings in Wyoming, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.